Oregon, 2006

Hail in Oregon, June 4, 2006

June 4, 2006 · NWS PDT · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jun 4, 4:15 AM PST, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 4, 4:15 AM PST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
515 AM PDT SUN JUN 4 2006

UPDATED AVIATION DISCUSSION

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...A STRONG...BUT FAST
MOVING WEATHER SYSTEM WILL CROSS THE AREA THIS MORNING AND THEN
DEPART THE AREA THIS AFTERNOON. THE AIR MASS OVER THE CWA IS QUITE
UNSTABLE SO THERE MAY BE SOME ISOLATED EMBEDDED THUNDERSTORMS IN THE
RAINFALL THIS MORNING. THEN THIS AFTERNOON AS SURFACE HEATING TAKES
PLACE THERE MAY BE MORE ISOLATED THUNDERSTORMS...MAINLY IN THE
EASTERN MOUNTAINS. SPC HAS THE CWA IN A GENERAL THUNDERSTORM RISK
CATEGORY OVER THE FORECAST AREA TODAY WITH A SLIGHT RISK OF SEVERE
STORMS JUST TOUCHING WALLOWA COUNTY. HOWEVER THE TIMING OF THE
INSTABILITY AND MOISTURE SUGGESTS THAT ANYTHING SEVERE IN OUR CWA IS
UNLIKELY AT THIS TIME. THE MOISTURE WILL HAVE MOVED TOO FAR EAST OF
THE AREA BY THIS AFTERNOON WITH DRIER AIR MOVING INTO THE CWA FROM
THE WEST. TONIGHT THE PRECIPITATION WILL LEAVE THE AREA QUICKLY AS A
FLAT UPPER RIDGE BUILDS OVER THE AREA. THIS RIDGE WILL BE SHORT
LIVED AND THE FLOW WILL BECOME MORE SOUTHWEST AGAIN LATER THIS
COMING NEXT WEEK IN THE EXTENDED PERIOD. HOWEVER CONDITIONS WILL
BECOME DRY WITH A WARMING TREND BACK TO ABOVE NORMAL READINGS
BEGINNING ON MONDAY. 88

.LONG TERM...TUESDAY THROUGH SATURDAY...FLOW ALOFT WILL BE FROM THE
SOUTHWEST ON TUESDAY. WITH MODEST MID LEVEL MOISTURE AND AFTERNOON
INSTABILITY OVER THE NORTHEAST OREGON MOUNTAINS...THERE WILL BE A
SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS IN THE SOUTHERN BLUE
MOUNTAINS AND IN WALLOWA COUNTY. THE FLOW ALOFT WILL BACK TO THE
SOUTH ON TUESDAYS A LARGE UPPER LEVEL TROUGH OFF THE COAST MOVES
SLOWLY TOWARD THE PACIFIC NORTHWEST. THE SOUTHERLY FLOW ALOFT WILL
CONTINUE THROUGH THURSDAY ALLOWING MID LEVEL MOISTURE AND MARGINAL
INSTABILITY TO GIVE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
WEDNESDAY AND THURSDAY. THE TROUGH WILL MOVE INLAND AND EASTWARD
THROUGH THE PACIFIC NORTHWEST ON FRIDAY FOR A SLIGHT CHANCE OF
SHOWERS IN CENTRAL OREGON...THE BLUE MOUNTAINS AND THE WALLOWA
MOUNTAINS. THE TROUGH WILL EXIT THE REGION BY FRIDAY AFTERNOON WITH
AN UPPER LEVEL SHORT WAVE NEARING THE COAST BRINGING WITH IT
MOISTURE AND A SLIGHT CHANCE OF SHOWERS FRIDAY NIGHT AND SATURDAY.
POLAN

&&

.AVIATION...NUMEROUS RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL
PRODUCE MAINLY VFR CONDITIONS...EXCEPT FOR MVFR CONDITIONS DUE TO
LOW CEILINGS ASSOCIATED WITH SCATTERED THUNDERSTORMS ACROSS ALL TAF
SITES AND TWEBS ROUTES UNTIL AROUND 17Z. SOON AFTER 17Z VFR
CONDITIONS WILL RETURN TO ALL TAF SITES AND TWEB ROUTES EXCEPT FOR
TWEB ROUTE 366 FROM KPDT TO 60 MILES SW OF KPDT WHERE MVFR
CONDITIONS DUE TO LOW CEILINGS SHOULD CONTINUE UNTIL AROUND 22Z.
LOOK FOR ISOLATED SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS OF
NORTHEAST OREGON AND SOUTHEAST WASHINGTON IN THE AFTERNOON.  POLAN

&&

.HYDROLOGY...LEVELS OF THE NACHES RIVER AT NACHES AND AT CLIFFDELL
ARE EXPECTED TO REMAIN ABOVE BANKFULL BUT BELOW FLOOD STAGE.  THE
RIVER WILL RISE TODAY AND TONIGHT DUE TO RAINFALL RUNOFF. THE RIVER
WILL CREST BELOW FLOOD STAGE AT CLIFFDELL AROUND 11 PM PDT TONIGHT.
THE RIVER WILL CREST BELOW FLOOD STAGE NEAR NACHES AROUND 5 AM PDT
ON MONDAY. AS SUCH...FAST MOVING WATERS HAVE THE POTENTIAL TO BE
HAZARDOUS TO ANYONE NEAR THE NACHES RIVER.  POLAN

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  72  49  78  51 /  80  10  10  10
ALW  75  52  79  54 /  80  10  10  10
PSC  78  51  82  53 /  60  10  10  10
YKM  75  48  79  50 /  60  10  10  10
HRI  75  50  82  52 /  60  10  10  10
ELN  68  48  78  50 /  60  10  10  10
RDM  71  40  79  42 /  30  10  10  10
LGD  74  45  78  47 /  70  10  10  10
5J0  78  47  82  49 /  60  10  10  10
DLS  73  51  80  53 /  60  10  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
88/99/99
Hazardous weather outlook, Jun 4, 3:06 AM PST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
406 AM PDT SUN JUN 4 2006

WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-051115-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
406 AM PDT SUN JUN 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS
     FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
     MOUNTAINS, CENTRAL OREGON, GRANDE RONDE VALLEY, WALLOWA
     COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN
     BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

A FAST MOVING WEATHER SYSTEM WITH AN UNSTABLE AIR MASS OVER THE AREA
WILL ALLOW FOR ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP THIS
MORNING. THE SHOWERS AND THUNDERSTORMS WILL DECREASE THIS AFTERNOON
AND TONIGHT AS THE WEATHER SYSTEM MOVES OUT OF THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

WARMER AND DRY CONDITIONS ARE EXPECTED THROUGH MOST OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The radar

The Pendleton radar (KPDT), 57 km away, was scanning. The volume nearest the first event began at 14:30 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Umatilla

When
June 4, 6:30 AM PST
Where
Umatilla County, 2 mi NW of Tollgate
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.800, -118.133

Hail, Umatilla

When
June 4, 6:40 AM PST
Where
Umatilla County, 4 mi NE of Tollgate
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
45.817, -118.033

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525973, 5525974.